Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 23, 2011, 4:33 AM CDT for 5 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 4:33 AM CDT (09:33 UTC)
- Expired
- Apr 23, 2011, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breckinridge County, KY, Bullitt County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:28 AM CDT | FLASH FLOOD | 1 Ne Stephensburg, KY | HARDIN COUNTY EMS REPORTED FLOODING ON 9900 BLOCK OF LEITCHFIELD ROAD SOUTHWEST OF ELIZABETHTOWN. WATER WAS FLOWING AND 1.5 TO 2 FEET DEEP. |
| Apr 23, 7:28 AM CDT | FLASH FLOOD | 3 E Rineyville, KY | HARDIN COUNTY EMS REPORTED LOW LYING PORTION OF BOONE ROAD HAD 2 FEET OF WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 175 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
521
WGUS53 KLMK 230933
FFWLMK
KYC027-029-085-091-093-231530-
/O.NEW.KLMK.FF.W.0015.110423T0933Z-110423T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 AM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1030 AM CDT/1130 AM EDT/
* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS FROM HARDINSBURG TO TO
ELIZABETHTOWN. THESE ARE PRODUCING 1 INCH PER HOUR RAINFALL
RATES...AND ANOTHER 1 TO 2 INCHES IS POSSIBLE THIS MORNING.
THIS IS FALLING ON ALREADY SATURATED GROUND. THIS WILL LEAD
TO DANGEROUS FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...ELIZABETHTOWN...HARDINSBURG...
IN ADDITION...WOODROW...FORT KNOX AND WEBERSTOWN ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3786 8646 3800 8643 3781 8616 3782 8603
3784 8600 3787 8599 3799 8601 3801 8592
3773 8569 3763 8584 3759 8628 3756 8639
3756 8660 3761 8664 3767 8664 3774 8683
3780 8684
$$
JDG1 follow-up statement
221
WGUS73 KLMK 231534
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 AM CDT SAT APR 23 2011
KYC027-029-085-091-093-231543-
/O.EXP.KLMK.FF.W.0015.000000T0000Z-110423T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLITT KY-BRECKINRIDGE KY-HARDIN KY-HANCOCK KY-GRAYSON KY-
1034 AM CDT SAT APR 23 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN GRAYSON...
SOUTHEASTERN HANCOCK...HARDIN...BRECKINRIDGE AND SOUTHWESTERN BULLITT
COUNTIES...
ADDITIONAL RAINFALL UP TO ONE HALF AN INCH COULD FALL LATE THIS
MORNING...HOWEVER NO PROBLEMS HAVE BEEN REPORTED AT THIS TIME. STAY
UPDATED AS ADDITIONAL FLASH FLOOD WARNINGS COULE BE ISSUED LATER
TODAY OR TONIGHT.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3786 8646 3800 8643 3781 8616 3782 8603
3784 8600 3787 8599 3799 8601 3801 8592
3773 8569 3763 8584 3759 8628 3756 8639
3756 8660 3761 8664 3767 8664 3774 8683
3780 8684
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:19 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 23, 2:19 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 AM EDT SAT APR 23 2011
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...
SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.
ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.
ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.
MADE NO CHANGES BEYOND TODAY/TONIGHT.
.LONG TERM (SUNDAY - FRIDAY)...
...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
SUNDAY - TUESDAY...
SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY. AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR. THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA. MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES. WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.
THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES. THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL. TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.
WEDNESDAY - FRIDAY...
ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT. ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA. STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.
THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH. A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.
QPF SUMMARY...
TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED. THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.
&&
.AVIATION (06Z TAF ISSUANCE)...
BOUNDARY WITH AMPLE SHOWERS AND THUNDERSTORMS ALONG IT WILL CONTINUE
TO AFFECT THE SDF TERMINAL MOSTLY...WITH STRONG TO SEVERE STORMS
OVER THE NEXT TWO HOURS...WITH GUSTS UP TO 50 KT POSSIBLE. STORMS
ARE NEARING BWG AT THE MOMENT...BUT LOOK WEAKER. STORMS WILL REACH
LEX WITHIN AN HOUR OR TWO JUST LIKE BWG AS WELL. IFR CIGS AND LIFR
VSBYS WILL BE THE RULE WITH ANY STORMS...AND LIKELY ON AND OFF
THROUGH 10Z...THOUGH MOST OF THE REGULAR THUNDERSTORMS WILL CONTAIN
MVFR CIGS/IFR VSBYS.
ANOTHER ROUND OF SHOWERS/STORMS WILL RETURN TO AT LEAST
SDF...PERHAPS LEX AND BWG SATURDAY AFTERNOON SO WE COULD SEE A BREAK
IN CONVECTION IN THE MORNING. NOT INCLUDING WINDS FROM STORMS...SFC
WINDS WILL LIKELY STAY OUT OF THE SOUTH AND REMAIN GUSTY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
053>055.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........AL
LONG TERM.........AML
AVIATION..........ALHazardous weather outlook, Apr 23, 3:24 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 424 AM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 424 AM EDT SAT APR 23 2011 /324 AM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH 6AM EDT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. SHOWERS AND THUNDERSTORMS ALONG A SOUTHWEST TO NORTHEAST ORIENTED BOUNDARY WILL CONTINUE TO BRING AMPLE HEAVY RAINFALL TO MANY LOCATIONS THROUGH MID MORNING...AS WELL AS THE CHANCE FOR SEVERE WEATHER. ALTHOUGH HEAVY RAINFALL AND FLASH FLOODING WILL BE THE BIGGEST THREATS...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS SEVERE WEATHER THREAT WILL BEGIN TO DIMINISH AFTER DAWN. ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS WILL REDEVELOP ALONG THE SAME BOUNDARY THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. IN ADDITION THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH TONIGHT...WITH AREA RIVERS LIKELY TO SEE RAPID RISES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH TONIGHT TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. AL
In the hours before
Special weather statement, Apr 23, 3:16 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM EDT SAT APR 23 2011
INZ076>079-084-089>092-KYZ023>025-028>031-230900-
BRECKINRIDGE-BULLITT-CLARK-CRAWFORD-FLOYD-HANCOCK-HARDIN-HARRISON-
JEFFERSON-MEADE-OLDHAM-ORANGE-PERRY-SCOTT-WASHINGTON-
416 AM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS MOVING FROM SOUTHERN INDIANA INTO CENTRAL KENTUCKY...
AT 409 AM EDT /309 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF PAOLI TO 10 MILES EAST OF ENGLISH TO 10 MILES WEST OF
BRANDENBURG TO 7 MILES SOUTHWEST OF HAWESVILLE...MOVING EAST AT
60 MPH.
FREQUENT LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES UP TO TWO
INCHES PER HOUR...AND GUSTY WINDS TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE DANGEROUS STORMS WILL AFFECT LOUISVILLE...CORYDON...
BRANDENBURG...AND CHARLESTOWN BY 500 AM EDT. FLOODING...DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS CAN ALL BE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
IF ENCOUNTERING HEAVY RAINS. NEVER DRIVE INTO WATER COVERED ROADS!
&&
LAT...LON 3800 8686 3801 8678 3811 8678 3832 8648
3851 8647 3869 8551 3843 8538 3831 8540
3830 8547 3826 8541 3811 8545 3794 8590
3774 8683 3783 8686 3783 8692 3789 8693
TIME...MOT...LOC 0813Z 261DEG 53KT 3850 8632 3833 8621
3800 8628 3783 8676
13Local storm report, Apr 23, 3:18 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD CANNELTON 37.91N 86.74W
04/23/2011 PERRY IN LAW ENFORCEMENT
FLOODING IN CITY STREETS.
&&
EVENT NUMBER LMK1100546
CMCSpecial weather statement, Apr 23, 4:15 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 AM EDT SAT APR 23 2011
KYZ024-026-027-230945-
BRECKINRIDGE-GRAYSON-OHIO-
415 AM CDT SAT APR 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WHITESVILLE...AND MOVING EAST AT
45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MAGAN AND DUNDEE...
NARROWS AND ELLMITCH...
SHREVE AND ASKIN...
DEMPSTER AND ROCKVALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8694 3763 8692 3766 8687 3767 8665
3766 8663 3767 8664 3768 8641 3740 8645
3749 8701
TIME...MOT...LOC 0915Z 271DEG 38KT 3759 8684
RSSpecial weather statement, Apr 23, 4:21 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 AM EDT SAT APR 23 2011
KYZ033>036-038>040-045>047-230945-
ANDERSON-FRANKLIN-HENRY-MERCER-NELSON-SCOTT-SHELBY-SPENCER-
WASHINGTON-WOODFORD-
521 AM EDT SAT APR 23 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 50 MPH WINDS...
AT 519 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
OWENTON TO 9 MILES SOUTH OF SHELBYVILLE TO 8 MILES WEST OF
BARDSTOWN...AND MOVING EAST AT 60 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
TAYLORSVILLE...
SPRINGFIELD...
LAWRENCEBURG...
BARDSTOWN...
AVENSTOKE...
MANTON AND GANDERTOWN...
CISSELVILLE AND BEARWALLOW...
WILLISBURG AND SAINT CATHARINE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 35 AND 69.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 130.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8527 3767 8539 3769 8539 3772 8541
3770 8545 3781 8572 3789 8557 3792 8558
3795 8554 3843 8494 3842 8488 3838 8490
3836 8487 3834 8480 3837 8473 3827 8446
TIME...MOT...LOC 0921Z 270DEG 54KT 3845 8485 3809 8514
3783 8558
DKLocal storm report, Apr 23, 4:23 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG MULDRAUGH 37.93N 86.00W
04/23/2011 MEADE KY LAW ENFORCEMENT
TREE DOWN ON US 31W
&&
EVENT NUMBER LMK1100547
CMCLocal storm report, Apr 23, 4:24 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND DMG BATTLETOWN 38.07N 86.30W
04/23/2011 MEADE KY LAW ENFORCEMENT
TREE DOWN ON KY 228
&&
EVENT NUMBER LMK1100548
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:05 PM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 8 hr |
| Apr 22, 11:06 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| Apr 22, 11:13 PM CDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 62 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 22, 11:36 PM CDT | Tornado Warning | LMK | Hancock | 24 min |
| Apr 22, 11:50 PM CDT | Flash Flood Warning | LMK | Meade | 6 hr |
| Apr 22, 11:50 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Apr 23, 12:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 12:14 AM CDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 23, 12:25 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 12:32 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 12:38 AM CDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 12:57 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 1:16 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 1:18 AM CDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 1:24 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 1:31 AM CDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 1:43 AM CDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 1:45 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 1:47 AM CDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 2:45 AM CDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 3:03 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 3:12 AM CDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 3:16 AM CDT | Special Weather Statement | LMK | Hancock, Jefferson, Meade, Oldham | 44 min |
| Apr 23, 3:39 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 36 min |
| Apr 23, 3:59 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 23, 4:15 AM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 4:21 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 4:29 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 4:47 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 4:52 AM CDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 5:17 AM CDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 5:26 AM CDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 5:30 AM CDT | Flash Flood Warning | LMK | Butler, Grayson, Ohio | 4 hr |
| Apr 23, 5:51 AM CDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 6:21 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 6 hr |
| Apr 23, 6:26 AM CDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 6:32 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 6:51 AM CDT | Flash Flood Warning | LMK | Meade | 5 hr |
| Apr 23, 9:30 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 12 days |
| Apr 23, 9:32 AM CDT | River Flood Warning | LMK | Trimble | 6 days |
| Apr 23, 9:33 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 9:35 AM CDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 10:02 AM CDT | Special Weather Statement | LMK | Oldham | 28 min |
| Apr 23, 10:12 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 18 min |
| Apr 23, 10:28 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 10:48 AM CDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 11:01 AM CDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 23, 11:22 AM CDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 11:36 AM CDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 12:18 PM CDT | Special Weather Statement | LMK | Oldham | 27 min |
| Apr 23, 12:28 PM CDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 1:13 PM CDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 62 min |
| Apr 23, 1:34 PM CDT | Flash Flood Warning | LMK | Trimble | 16 hr |
| Apr 23, 1:49 PM CDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 2:32 PM CDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 2:43 PM CDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 2:51 PM CDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 3:17 PM CDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 5 hr |
| Apr 23, 3:22 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| Apr 23, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Apr 23, 3:36 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more | 39 min |
| Apr 23, 3:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Apr 23, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 36 min |
| Apr 23, 4:11 PM CDT | Special Weather Statement | LMK | Hancock, Ohio | 49 min |
| Apr 23, 4:18 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 42 min |
| Apr 23, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Apr 23, 4:20 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 25 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 37 min |
| Apr 23, 4:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 34 min |
| Apr 23, 4:28 PM CDT | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Apr 23, 4:32 PM CDT | Tornado Warning | LMK | Butler, Ohio | 43 min |
| Apr 23, 4:43 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 32 min |
| Apr 23, 4:51 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Apr 23, 4:52 PM CDT | Tornado Warning | LMK | Butler | 23 min |
| Apr 23, 4:53 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 37 min |
| Apr 23, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.